MAUDE Adverse Event Report: SPR THERAPEUTICS SPRINT PNS SYSTEM; PERIPHERAL NERVE STIMULATOR

SPR THERAPEUTICS SPRINT PNS SYSTEM; PERIPHERAL NERVE STIMULATOR
Model Number 9600-9288
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hematoma (1884); Muscle Weakness/Atrophy (1967); Numbness (2415); Ambulation or Postural Difficulties (2544)
Date of Event 08/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was disposed of, so a visual and functional evaluation could not be performed.The device history record was reviewed and no anomalies were found.There is no evidence of a device malfunction.At this time, it seems likely that removal of the leads (whether properly or improperly conducted) resulted in local swelling at the lead exit sites.Although the swelling reportedly resolved with little intervention (i.E., application of ice), other symptoms that possibly (but not conclusively) stemmed from swelling did not resolve as readily.In particular, foot drop has not been reported to resolve at the time of this investigation.Note that the physician that implanted sprint in this patient also reported during follow-up that the patient was recently diagnosed by other physicians with l3/l4 instability, for which surgery is planned.This is likely related to previous l3/l4 fusion that the patient reportedly underwent ~10 years ago; however, the implanting physician reported that it is unclear whether instability at l3/l4 caused foot drop and the cause of foot drop cannot be confirmed at this time.
 
Event or Problem Description
A patient that was treated for lower back pain using the sprint pns system had his percutaneous leads removed on (b)(6) 2021 according to plan (the leads are only intended to be implanted for 60 days).The physician said the leads appeared intact after removal and the patient had 50% improvement in pain.On (b)(6) 2021 the patient contacted the doctor to report 2 golf ball sized hematomas at the lead sites.The patient was instructed to apply ice.The patient contacted the doctor on (b)(6) 2021 to report that the hematomas had shrunk considerably, but that the back pain was severe and he had trouble walking.Patient also reported numbness and tingling in his feet.We were later notified that the swelling improved, but the patient has complete drop foot on right side.On (b)(6) 2021 we learned that the drop foot was not a preexisting condition.Labs ruled out infection.Mri was not as conclusive, could be osteomyelitis or degenerative changes.Foot drop is unresolved.

Brand Name
SPRINT PNS SYSTEM
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
SPR THERAPEUTICS
22901 millcreek blvd
suite 110
cleveland OH 44122
MDR Report Key12583988
Report Number3011035812-2021-00005
Device Sequence Number13780252
Product Code NHI
UDI-Device Identifier00854001007595
UDI-Public(01)00854001007595(17)230413(10)M1077052021
Combination Product (Y/N)N
PMA/510(K) Number
K202660
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/13/2023
Device Model Number9600-9288
Device Catalogue Number9600-9288
Device Lot NumberM1077052021
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2021
Initial Report FDA Received Date10/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age77 YR